Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking prozac and rhinatidine. Test should raised GGT level. Is this due to medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3035 Questions
I just recieved my lab work for life insurance and all is normal except for for my ggt is 175. I am on prozac and rhinatidine. Could this be the culprit?
Posted Wed, 6 Mar 2013 in X-ray, Lab tests and Scans
Answered by Dr. Luchuo Engelbert Bain 58 minutes later

GGT is an marker of liver lesions, but rare asked alone. The GGT test is sometimes used to help detect liver disease and bile duct obstructions. It is usually ordered in conjunction with or as follow up to other liver tests such as ALT, AST, ALP, and bilirubin. Increased levels of GGT levels may indicate in general that the liver is being damaged but does not specifically point to a condition that may be causing the injury. While elevated GGT levels may be caused by liver disease, they may also be caused by alcohol consumption and/or other conditions, such as congestive heart failure.

In your case , we have isolated elevated levels of GGT. This is almost exclusively seen only in chronic drinkers or does with alcohol abuse. If you take a lot of alcohol, this might explain raised isolated GGT levels. If you do not consume or take chronically a lot of alcohol, it would be worth doing the test again. Its may be due to an error in doing the test.

Preferable redo the test.

Hope this helps as I wish you the best.
Best regards and feel free asking further questions if need be,

Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor